Alert archive / Wisconsin / Special Weather Statements in 2020
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 19, 2020, 3:32 AM CDT for Door County, Kewaunee County, Wisconsin. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2020, 3:32 AM CDT (08:32 UTC)
- Expired
- Jul 19, 2020, 4:15 AM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
Counties Door County, WI, Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 85 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 3:53 AM CDT | TSTM WND DMG | Sturgeon Bay, WI | A FEW TREES DOWN IN CARLSVILLE, STURGEON BAY AND EGG HARBOR. DELAYED REPORT. TIME ESTIMATED BY RADAR. |
| Jul 19, 3:58 AM CDT | TSTM WND GST 40 | Sturgeon Bay, WI | DOOR COUNTY CHERRYLAND AIRPORT. |
| Jul 19, 4:00 AM CDT | HAIL 0.25 | 3 W Ephraim, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
610
WWUS83 KGRB 190832
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
332 AM CDT Sun Jul 19 2020
WIZ022-040-190915-
Kewaunee WI-Door WI-
332 AM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR KEWAUNEE AND DOOR COUNTIES UNTIL
415 AM CDT...
At 331 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Menominee to 9 miles southwest of
Marinette to Oconto. Movement was east at 50 mph. Other storms were
located across eastern Kewaunee County.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sturgeon Bay, Kewaunee, Algoma, Luxemburg, Jacksonport, Ephraim, Egg
Harbor, Newport State Park, Whitefish Bay and Brussels.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Wisconsin.
LAT...LON 4515 8697 4501 8710 4433 8754 4433 8777
4475 8775 4487 8765 4489 8742 4482 8735
4491 8741 4516 8724 4520 8738 4541 8695
4540 8684 4543 8682
TIME...MOT...LOC 0831Z 267DEG 43KT 4511 8767 4498 8775 4488 8789
$$
BerschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:41 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 18, 10:41 PM CDT, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1041 PM CDT Sat Jul 18 2020 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Sunday Issued at 136 PM CDT Sat Jul 18 2020 Expecting skies to continue to clear over the next few hours allowing temperatures to warm up a few more degrees. Heat indices therefore still have a shot to be around 100 and will let the Heat Advisory continue. Any isolated showers over central Wisconsin caused my some warm air advection should taper off in the next few hours. Tricky forecast for tonight with varying solutions on how the MCS will evolve. For now focused on following the synoptic forcing with the mid level wave and frontogenesis. Convection could start in north central Wisconsin as early as 7pm. There will be plenty of instability, low level shear, and moisture that brings a concern for severe storms. As these storms move from northwest Wisconsin to the southeast severe storms with gusts 60-70 mph will be a concern. Can't rule out some quarter size hail, but as the QLCS develops, we'll have to watch for the potential of brief spin-up tornadoes as shear vectors align with storms. Also expect some heavy downpours causing locally heavy rainfall as precipitable water values around around 2-2.25 inches. Once the front passes early Sunday morning we'll start to dry out and skies will become sunny. Should be a pleasant end to the weekend with highs in the upper 70s to low 80s and breezy west to northwest winds gusting 20-30 mph. .LONG TERM...Sunday Night Through Saturday Issued at 136 PM CDT Sat Jul 18 2020 Sunday Night through Tuesday… With the system having pushed through we will start to see weak high pressure build in behind with a period of zonal flow through the day Monday. This will likely keep the region mostly dry through the day. Into Tuesday, an upper level shortwave will likely push into the region likely being associated with a weak surface low that could bring some showers and weak storms across the area late Tuesday. There remains some uncertainty but the best chances for showers and storms will be across northern Wisconsin so expect decent chances for some precipitation. Wednesday through Saturday… Behind the shortwave and surface low passing through overnight Tuesday a large scale ridge will drape itself over the entire central US with fairly strong high pressure over the Great Lakes region. Although this ridge will remained draped over the region for the period, a few embedded shortwaves will be possible. But the uncertainty with any embedded shortwaves within the large scale ridge remains very uncertain at this point. Into the weekend we may start to see some movement in the ridge as some of the models suggest but that is a bit too uncertain at this point. Otherwise expect fairly nice temperatures to start this period with some potential for a warm up as we head into the weekend. && .AVIATION...for 06Z TAF Issuance Issued at 1041 PM CDT Sat Jul 18 2020 The main aviation concern will be the potential for a line of strong to severe thunderstorms moving from west to east tonight into early Sunday morning. Expected damaging winds in excess of 60 mph to be possible with the storms along with hail and heavy rainfall. MVFR/IFR conditions can be expected with the strongest thunderstorms and heavies rain. Hi-Res model solutions have most of the precipitation and thunderstorms exiting the eastern TAF sites by 12Z. VFR conditions along with gusty winds to around 20 kts, can be expected for much of the day Sunday into Sunday evening. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RAH LONG TERM......AK AVIATION.......Cooley
Hazardous weather outlook, Jul 18, 2:54 PM CDT, 12 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI Issued by National Weather Service Milwaukee/Sullivan WI 254 PM CDT Sat Jul 18 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 254 PM CDT Sat Jul 18 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight A Heat Advisory remains in effect for portions central, east central, and northeast Wisconsin until 8PM for heat indices of 95-105. Severe thunderstorms are possible tonight. While large hail and isolated tornadoes are possible, damaging winds are likely the greatest threat. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Thunderstorms are possible at times in the upcoming work week, mainly Tuesday and again around Friday. It is too early to determine whether these storms will be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. LMZ521-522-541>543-192000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 254 PM CDT Sat Jul 18 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gusty south winds and large waves could make conditions hazardous for small craft in the Lake Michigan nearshore waters this afternoon and evening. Thunderstorms could also pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Sunday through Saturday The probability of widespread hazardous weather is low.
In the hours before
Local storm report, Jul 19, 2:47 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
247 AM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG NIAGARA 45.76N 88.00W
07/19/2020 MARINETTE WI LAW ENFORCEMENT
TREE DOWN. TIME ESTIMATED BY RADAR.
&&
KURIMSKISpecial weather statement, Jul 19, 2:48 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Green Bay WI
248 AM CDT Sun Jul 19 2020
WIZ035>037-045-190830-
Waupaca WI-Wood WI-Waushara WI-Portage WI-
248 AM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD...SOUTHERN
PORTAGE...NORTHWESTERN WAUSHARA AND SOUTHWESTERN WAUPACA COUNTIES
UNTIL 330 AM CDT...
At 247 AM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Wazeecha, or near Wisconsin Rapids, moving east at 40 mph.
Winds in excess of 45 mph will be possible with this storm.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Whiting, Amherst, Chain O'
Lakes-King, Hartman Creek State Park, Lake Wazeecha, Plover and
Stockton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and northeastern Wisconsin.
LAT...LON 4424 8960 4425 8960 4425 8980 4451 8979
4451 8913 4421 8907
TIME...MOT...LOC 0747Z 271DEG 42KT 4435 8979
CooleySpecial weather statement, Jul 19, 2:58 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Green Bay WI
258 AM CDT Sun Jul 19 2020
WIZ013-019>021-031-073-074-190845-
Southern Oconto County WI-Shawano WI-Southern Marinette County WI-
Langlade WI-Northern Oconto County WI-Menominee WI-
Northern Marinette County WI-
258 AM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE...MENOMINEE...
OCONTO...EAST CENTRAL LANGLADE AND CENTRAL SHAWANO COUNTIES UNTIL 345
AM CDT...
At 257 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Smokey Falls to near South Branch to
near Legend Lake. Movement was east at 50 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Marinette, Shawano, Menominee, Oconto, Gillett, Crivitz, Mountain,
Wausaukee, Pound and White Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
north central and northeastern Wisconsin.
LAT...LON 4494 8763 4490 8777 4486 8777 4468 8793
4468 8898 4498 8889 4526 8870 4548 8780
4544 8786 4541 8785 4535 8789 4535 8775
4539 8770 4537 8766 4517 8774 4511 8766
4509 8759 4514 8760 4512 8754 4506 8752
TIME...MOT...LOC 0757Z 282DEG 44KT 4505 8856 4500 8850 4494 8855
BerschLocal storm report, Jul 19, 3:12 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
312 AM CDT SUN JUL 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 AM TSTM WND DMG GOODNOW 45.70N 89.63W
07/19/2020 ONEIDA WI LAW ENFORCEMENT
TREES DOWN IN CASSIAN. TIME ESTIMATED BY RADAR
1258 AM TSTM WND DMG THREE LAKES 45.79N 89.16W
07/19/2020 ONEIDA WI LAW ENFORCEMENT
TREES DOWN. TIME ESTIMATED BY RADAR.
&&
KURIMSKISpecial weather statement, Jul 19, 3:20 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Green Bay WI
320 AM CDT Sun Jul 19 2020
WIZ036-045-190915-
Waushara WI-Portage WI-
320 AM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PORTAGE AND WAUSHARA
COUNTIES UNTIL 415 AM CDT...
At 319 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Plainfield to near Dellwood. Movement was
east at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Wautoma, Redgranite, Plainfield, Napowan Scout Camp, Silver Lake,
Pine River, Dakota, Mount Morris, Saxeville and Wild Rose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and northeastern Wisconsin.
LAT...LON 4398 8960 4424 8960 4425 8968 4428 8965
4426 8923 4424 8922 4424 8889 4398 8908
TIME...MOT...LOC 0819Z 269DEG 28KT 4422 8961 4389 8991
CooleySpecial weather statement, Jul 19, 3:32 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
332 AM CDT Sun Jul 19 2020
WIZ022-040-190915-
Kewaunee WI-Door WI-
332 AM CDT Sun Jul 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR KEWAUNEE AND DOOR COUNTIES UNTIL
415 AM CDT...
At 331 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Menominee to 9 miles southwest of
Marinette to Oconto. Movement was east at 50 mph. Other storms were
located across eastern Kewaunee County.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Sturgeon Bay, Kewaunee, Algoma, Luxemburg, Jacksonport, Ephraim, Egg
Harbor, Newport State Park, Whitefish Bay and Brussels.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
northeastern Wisconsin.
LAT...LON 4515 8697 4501 8710 4433 8754 4433 8777
4475 8775 4487 8765 4489 8742 4482 8735
4491 8741 4516 8724 4520 8738 4541 8695
4540 8684 4543 8682
TIME...MOT...LOC 0831Z 267DEG 43KT 4511 8767 4498 8775 4488 8789
BerschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 11:54 PM CDT | Special Weather Statement | GRB | Vilas | 36 min |
| Jul 19, 12:11 AM CDT | Special Weather Statement | GRB | Oneida | 49 min |
| Jul 19, 12:22 AM CDT | Severe Thunderstorm Warning | GRB | Oneida | 53 min |
| Jul 19, 12:41 AM CDT | Special Weather Statement | GRB | Vilas | 49 min |
| Jul 19, 12:51 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 39 min |
| Jul 19, 1:05 AM CDT | Special Weather Statement | GRB | Langlade, Lincoln | 55 min |
| Jul 19, 1:21 AM CDT | Special Weather Statement | GRB | Marathon | 39 min |
| Jul 19, 1:22 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Oneida | 38 min |
| Jul 19, 1:24 AM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 36 min |
| Jul 19, 1:40 AM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Langlade, Marinette, Oconto | 80 min |
| Jul 19, 2:08 AM CDT | Special Weather Statement | GRB | Wood | 67 min |
| Jul 19, 2:15 AM CDT | Severe Thunderstorm Warning | GRB | Wood | 60 min |
| Jul 19, 2:22 AM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Oconto, Shawano | 38 min |
| Jul 19, 2:36 AM CDT | Marine Dense Fog Advisory | GRB | 2 hr | |
| Jul 19, 2:48 AM CDT | Special Weather Statement | GRB | Portage | 42 min |
| Jul 19, 2:58 AM CDT | Special Weather Statement | GRB | Marinette, Menominee, Oconto, Shawano | 47 min |
| Jul 19, 3:18 AM CDT | Special Marine Warning | GRB | 57 min | |
| Jul 19, 3:20 AM CDT | Special Weather Statement | GRB | Waushara | 55 min |
| Jul 19, 3:38 AM CDT | Special Marine Warning | GRB | 82 min | |
| Jul 19, 3:46 AM CDT | Severe Thunderstorm Warning | GRB | Door | 44 min |
| Jul 19, 4:00 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Manitowoc, Winnebago | 60 min |
| Jul 19, 4:40 AM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc | 35 min |
| Jul 19, 4:44 AM CDT | Special Marine Warning | GRB | 61 min | |
| Jul 19, 4:55 AM CDT | Special Marine Warning | GRB | 53 min | |
| Jul 19, 9:39 AM CDT | Small Craft Advisory | GRB | 12 hr |
Nearby
Special Weather Statements in Wisconsin, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.